Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 16, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 24, 2021, 4:03 PM CDT for McCulloch County, San Saba County, Texas. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 24, 2021, 4:03 PM CDT (21:03 UTC)
- Expired
- Mar 24, 2021, 4:45 PM CDT
- In force
- 42 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties McCulloch County, TX, San Saba County, TX
The radar
The Dyess AFB radar (KDYX), 132 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 4:25 PM CDT | HAIL 1.75 | Skeeterville, TX | PUBLIC REPORTED QUARTER TO GOLF BALL SIZED HAIL COVERING THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.1 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1705 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
649
WUUS54 KSJT 242103
SVRSJT
TXC307-411-242145-
/O.NEW.KSJT.SV.W.0016.210324T2103Z-210324T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
403 PM CDT Wed Mar 24 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Northeastern McCulloch County in west central Texas...
Northwestern San Saba County in west central Texas...
* Until 445 PM CDT.
* At 401 PM CDT, a severe thunderstorm was located over Rochelle, or
9 miles northeast of Brady, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Placid around 415 PM CDT.
Richland Springs around 435 PM CDT.
Skeeterville and Elm Grove around 440 PM CDT.
Other locations impacted by this severe thunderstorm include Spring
Creek, Milburn, Us-190 Near The Mcculloch-
San Saba County Line, Locker and Hall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3135 9867 3136 9870 3133 9871 3111 9923
3128 9930 3147 9917 3145 9910 3149 9905
3148 9899 3144 9896 3146 9894 3144 9893
3144 9887 3141 9884 3141 9878 3137 9876
3143 9873 3140 9869 3137 9870 3137 9865
TIME...MOT...LOC 2101Z 232DEG 22KT 3122 9921
HAIL...1.00IN
WIND...60MPH
$$
PO2 follow-up statements
671
WWUS54 KSJT 242111
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
411 PM CDT Wed Mar 24 2021
TXC307-411-242145-
/O.CON.KSJT.SV.W.0016.000000T0000Z-210324T2145Z/
McCulloch TX-San Saba TX-
411 PM CDT Wed Mar 24 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHEASTERN MCCULLOCH AND NORTHWESTERN SAN SABA COUNTIES...
At 409 PM CDT, a severe thunderstorm was located near Rochelle, or 12
miles west of Richland Springs, moving northeast at 25 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe storm will be near...
Richland Springs around 435 PM CDT.
Skeeterville and Elm Grove around 440 PM CDT.
Other locations impacted by this severe thunderstorm include Spring
Creek, Milburn, Us-190 Near The Mcculloch-
San Saba County Line, Locker and Hall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3135 9867 3136 9870 3133 9871 3111 9923
3128 9930 3147 9917 3145 9910 3149 9905
3148 9899 3144 9896 3146 9894 3144 9893
3144 9887 3141 9884 3141 9878 3137 9876
3143 9873 3140 9869 3137 9870 3137 9865
TIME...MOT...LOC 2109Z 232DEG 22KT 3125 9916
HAIL...2.00IN
WIND...60MPH
$$
PO459
WWUS54 KSJT 242129
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
429 PM CDT Wed Mar 24 2021
TXC307-242138-
/O.CAN.KSJT.SV.W.0016.000000T0000Z-210324T2145Z/
McCulloch TX-
429 PM CDT Wed Mar 24 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCCULLOCH COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3135 9867 3136 9870 3133 9871 3117 9908
3139 9909 3147 9899 3144 9896 3145 9895
3144 9893 3144 9887 3141 9884 3141 9878
3137 9876 3143 9873 3140 9869 3137 9870
3137 9865
TIME...MOT...LOC 2128Z 232DEG 22KT 3132 9906
$$
TXC411-242145-
/O.CON.KSJT.SV.W.0016.000000T0000Z-210324T2145Z/
San Saba TX-
429 PM CDT Wed Mar 24 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHWESTERN SAN SABA COUNTY...
At 428 PM CDT, a severe thunderstorm was located near Skeeterville,
or 7 miles northwest of Richland Springs, moving northeast at 25 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe storm will be near...
Richland Springs around 435 PM CDT.
Skeeterville around 440 PM CDT.
Other locations impacted by this severe thunderstorm include Spring
Creek, Locker and Hall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3135 9867 3136 9870 3133 9871 3117 9908
3139 9909 3147 9899 3144 9896 3145 9895
3144 9893 3144 9887 3141 9884 3141 9878
3137 9876 3143 9873 3140 9869 3137 9870
3137 9865
TIME...MOT...LOC 2128Z 232DEG 22KT 3132 9906
HAIL...2.00IN
WIND...60MPH
$$
POWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 2:51 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Mar 24, 2:51 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 251 PM CDT Wed Mar 24 2021 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Thursday) Issued at 249 PM CDT Wed Mar 24 2021 Early this afternoon, a stationary front was located west to east along a Big Spring, San Angelo to Brady line. A dryline was also situated across our southwestern counties and was just east of Ozona as of 2 PM. The airmass south of the front and east of the dryline was beginning to destabilize over our southeast counties, with surface based CAPES 1000-1500 J/kg noted between Sonora, Junction and San Saba per latest SPC mesoanalysis. Visible satellite imagery shows enhanced cumulus developing over this area the past couple of hours. Latest HRRR is showing some convective development around 21Z, while some of the other models were less aggressive. If storms manage to develop, large hail and damaging winds will be a concern, given the moderately unstable airmass and deep layer shear between 50 and 60 knots. More widespread showers and thunderstorms are expected to develop later this evening, as lift increases with an approaching upper trough to our west. Additional strong to severe storms will be possible from late evening into the overnight hours, with the severe threat confined to far southeast counties. The main threat again will be large hail and damaging winds. A cold front will move south across the area overnight, with precipitation ending across eastern counties late. Dry and pleasant weather is expected on Thursday, with highs in the upper 60s and lower 70s. && .LONG TERM... (Thursday night through next Wednesday) Issued at 249 PM CDT Wed Mar 24 2021 Gusty south to southwest return Friday as lee trough in West Texas strengthens. It will be warmer with highs in the lower 80s. A cold front will be moving through Saturday afternoon. Temperatures will still be seasonably warm with upper 70s in the Big Country and with lower 80s south. Low level moisture will begin flowing over cooler air at the surface Saturday night...as an upper trough approaches from the West. Can't rule out isolated showers Saturday night, but the best potential for showers and thunderstorms will be Sunday into Monday night. Showers taper off Monday afternoon...as the upper trough/low moves east of the region. It's a little early to determine severe potential but southern sections along I-10 to Mason and Saba are only marginally unstable in the GFS model with MUCAPES of around 500 J/KG Sunday and Sunday night. This could still change, however, as moisture is one of the more difficult things for the models to predict. && .AVIATION... (18Z TAFS) Issued at 1245 PM CDT Wed Mar 24 2021 MVFR conditions will affect the terminals through early afternoon, then should see mainly VFR conditions through the evening hours. A few showers and storms will be possible near KJCT AND KBBD later this afternoon. A better chance for scattered showers and storms will occur between 04Z and 10Z, especially at KJCT, KBBD and KSOA, as an upper level trough affects the region. Will include -SHRA during this time frame and retain VCTS this forecast cycle. Upper trough will move through late tonight, with clearing skies tomorrow morning. && .PRELIMINARY POINT TEMPS/POPS... Abilene 43 68 48 80 / 40 5 0 0 San Angelo 43 71 47 82 / 40 0 0 0 Junction 45 74 46 84 / 60 0 0 0 Brownwood 45 70 46 81 / 60 5 0 0 Sweetwater 42 68 49 79 / 20 0 0 0 Ozona 44 71 48 81 / 30 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...24 LONG TERM....04 AVIATION...24
Hazardous weather outlook, Mar 24, 3:05 PM CDT, 58 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 305 PM CDT Wed Mar 24 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-252015- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 305 PM CDT Wed Mar 24 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms will be possible south of a Brownwood to Sonora line this afternoon. A few storms may be severe, with damaging winds and large hail the main threat. Additional thunderstorms are expected to develop by mid to late evening. Some of these storms could strengthen to severe levels, mainly east of a Cross Plains to Sonora line. The main concerns with these thunderstorms will be large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary this afternoon into the evening hours.
In the hours before
Special weather statement, Mar 24, 3:46 PM CDT, 17 minutes before
Special Weather Statement National Weather Service San Angelo TX 346 PM CDT Wed Mar 24 2021 TXZ154-155-242130- McCulloch TX-San Saba TX- 346 PM CDT Wed Mar 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MCCULLOCH AND WEST CENTRAL SAN SABA COUNTIES UNTIL 430 PM CDT... At 345 PM CDT, Doppler radar was tracking a strong thunderstorm over Brady, moving northeast at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Rochelle around 405 PM CDT. Placid around 420 PM CDT. Other locations impacted by this storm include Us- 190 Near The Mcculloch-San Saba County Line and Hall. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3104 9931 3111 9942 3146 9922 3125 9897 TIME...MOT...LOC 2045Z 213DEG 19KT 3116 9931 PO
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 3:46 PM CDT | Special Weather Statement | SJT | McCulloch | 44 min |
| Mar 24, 4:41 PM CDT | Tornado Warning | SJT | San Saba | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.